MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PRIM P/S COLLET W/THMBSCRW; PRSTHSIS,KNEE,PATELLO/FEMROTIBIL,UNCMNTD,POROUS,COATD,PLYMR/MTL/POLYMER

SMITH & NEPHEW, INC. GII PRIM P/S COLLET W/THMBSCRW; PRSTHSIS,KNEE,PATELLO/FEMROTIBIL,UNCMNTD,POROUS,COATD,PLYMR/MTL/POLYMER
Model Number 71440467
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the surgeon broke off the gold knob of the instrument with a mallet on accident inside the patient.All pieces were retrieved from the patient.The procedure was successfully completed with the same device.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned collet confirms the washers are missing.The collet, captured screw and thumbnut were returned for evaluation.The device shows excessive signs of wear/usage.The device was manufactured in 2011.A review of complaint history on the listed part revealed no prior complaint for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Expected wear/tear is likely the probable cause of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII PRIM P/S COLLET W/THMBSCRW
Common Device Name
PRSTHSIS,KNEE,PATELLO/FEMROTIBIL,UNCMNTD,POROUS,COATD,PLYMR/MTL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9471065
Report Number1020279-2019-04400
Device Sequence Number458614
Product Code MBH
UDI-Device Identifier03596010443076
UDI-Public03596010443076
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440467
Device Catalogue Number71440467
Device Lot Number11HM06232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date12/15/2019
Supplement Report FDA Received Date02/18/2020
Patient Sequence Number1